Doctor insights on:
Been on Nexium (esomeprazole) 8 years I am 29 years old its all that works please explain to me how to stop it what will work I am done with it I what to get off?
Nexium (esomeprazole): Depends what was the reason it was prescribed. For an active ulcer disease, usually 8 weeks of therapy is sufficient. However, if it is for GERD (gastro-esophageal reflux disease), as it appears likely in your case, then it is to be taken indefinitely. You can switch to an H2 blocker (Pepcid, Axid, Tagamet etc) if your GERD symptoms. Nexium (esomeprazole) is also safe for long term use. ...Read moreSee 1 more doctor answer
Barrett's.: Barrett's is a change in the esophagus in response to longstanding reflux. It is a precancerous change which requires frequent surveillance EGDs to make sure cancer is not developing. If Barrett's is found, the abnormal areas can be ablated so that they do not progress to cancer. Have you been scoped lately? Barrett's can come back again and again. Get an EGD. And take your medication!! ...Read more
I have acid reflux for years now. I am taking Nexium (esomeprazole) which only works for my issues. Will my acid reflux ever stop?
Not sure...: Chronic acid reflux (gerd) is very common. 50% of patients suffering from gerd can control symptoms well enough with diet to get off medications. The other 50% have to take them long term - perhaps lifelong. You are young and might want to consider anti-reflux surgery if you are a candidate. See your GI doctor. Good luck! ...Read more
Med like Nexium control acid but reflux mechanism itself continues. Is there a therapy to stop that?
I am having allergy testing done. (i assume skin tests) the instructions say I should stop taking Nexium (esomeprazole) 10 days before the test? Why?
No need to stop: For prick skin testing no need to stop esomeprazole (nexium). The class of medications to which Nexium belongs, does not have an antihistaminc effect, as opposed to the anti-h2 (histamine type 2)receptor medications (tagamet, zantac, (ranitidine) pepcid) that do interfere with skin testing. Double check with your physician. ...Read moreSee 1 more doctor answer
How i can stop antiacid nexium (esomeprazole)?I use 20mg per day for 5 day but before 40mg for a month.My doctor gave for 3 month but i read around that irs very bad
Try zantac/pepcid: Long term use of Nexium (esomeprazole) and like drugs has been linked to increase risk of pneumonia, hip fracture, c difficile infection. In addition, patients taking Plavix should avoid Nexium (esomeprazole) due to risks of gastrointestinal bleeding and the fact that it reduces plavix's effectiveness at protecting further heart attacks. Using zantac or pepcid, if effective, would be a safer alternative. ...Read more
I have erosive gastritis and I tried nexium (esomeprazole) and pariet. I feel better when I took them,but my symptom come back when I stop taking. what can I do ?
Take longer?: For how long did you take Nexium (esomeprazole)? Assuming there's no H. Pylori infection causing your gastritis, you'd have to take Nexium (esomeprazole) for several weeks at least to induce healing. If there is an H.pylori etiology, you'd need specific treatment for that for help the condition. If you had an EGD, you'd know if there was such an infection or not. ...Read more
Is it ok to occas.get acid reflux while on nexium (esomeprazole) 2x a day? Had to stop 5days for antibiotic now it's back. lots of anxiety was told Barretts.Scared
GERD: If your Nexium (esomeprazole) is controlling your Gerd, but you have to stop it temporarily, it is expected that your GERD will become more symptomatic. In that case, going back on the Nexium (esomeprazole) will usually bring the symptoms back under control. You could try adding in antacids such as Tums on an as-needed basis temporarily. Be sure to follow anti-reflux precautions. Good luck. ...Read more
I'm taking Nexium (esomeprazole) hp7 and i can stop throwing up my doctor told me to keep taken them what should I do and why do I keep throwing up all the time?
Seek another opinion: This is not normal! please see a doctor immediately and feel better. ...Read more